So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc.
I've tried the following moodstabilizers
Abilify (made me hypomanic)
Seroquel (made me hypomanic)
Depakote/valproate (still taking)
This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?
Hi everyone. I’ve been dealing with unbearable symptoms for over 4 years. Insomnia, racing thoughts (OCD), derealization, irritability, brain fog and depression.
I have tried so many medications, but none help. My insomnia and anxiety are through the roof and I have 24/7 derealization. Years ago, 2007, when I was struggling with depression, my psych talked about starting an MAOI, but we instead we added geodon to Zoloft and it worked (for awhile)
Long story short, I developed sudden onset ruminating thoughts (in form of OCD), insomnia and Anxiety in 2009. After many trials of meds (I’m adverse and paradoxical to most) I finally was put on remeron which got me sleeping again and in turn helped my other symptoms.
From 2010-October 2014 I did relatively well, that is until remeron stopped working and all my symptoms came back.
Since I have been inpatient several times trying every sleeping med , bipolar med, SSRI etc with no relief.
Mom wondering if an MAOI could help me? Can MAOI’s treat anxiety? Racy brain? I’ve read they can make insomnia worse, which I don’t need.
Symptoms: severe insomnia, lucid dreams/nightmares, 24/7 derealization, severe anxiety and panic, major depression, brain fog, dizziness, migraines.
I believe, like in 2009-2010, many of my symptoms are from sleep deprivation. I am very desperate to get control over my anxiety and sleep. I’m at the end of my rope.
Could an MAOI help me as a last ditch effort to get some kind of quality of life back?
Current meds: weaning off Zoloft, weaning off remeron, geodon 20 mg X2, Ativan 5 mg per day (please don’t jump down my throat about this, it will give me a panic attack. I know it’s a high dose and I need to taper this too), prazosin 2 mg.
Hi all. I saw my (worthless psychiatrist today- I’m seeing a new one in March)
I suffer from severe anxiety and panic, OCD (ruminating thoughts, racing thoughts, intrusive thoughts), derealization, severe insomnia, agitation and depression. I have tried many many medications. Nothing has helped.
I specifically went to talk about trying Nardil today. She’s willing to let me try this, but will have to go off Zoloft and remeron for 2 weeks which scares me. Then if Nardil doesn’t help/work, I’d have to wait another 2 weeks to get back on something else.
She offhandedly asked if I had ever tried rixulti and I told her no. So she pulled out a sample pack for me. I’ve been reading reviews of drugs.com, and it seems that it helps many people with depression, but makes OCD, anxiety, agitation and insomnia worse. Doesn’t sound like a good medication for me.
Was hoping for some thoughts on this. TIA
Circumstances in my life are driving me to extreme levels of anxiety and tension, and benzos do very little if anything for me. The current PRN antipsychotics I use (Stelazine and Thorazine) either work and are not able to be ordered (Stelazine), or do little if anything at doses that aren't sedating and are too sedating at doses that actually do something for my anxiety (Thorazine).
I'm looking for an AP that isn't too sedating that will work for anxiety, and wonder if anyone has taken any of these for anxiety.
AP's and AAP's I've tried:
chlorpromazine (Thorazine: see above) fluphenazine (Prolixin: took for Tourette's but did nothing for anxiety) haloperidol (Haldol: an emotional sledgehammer--makes me feel zombified even in low doses) loxapine (Loxitane: actually did quite a lot for me mood-wise, but not much for anxiety; nevertheless, pdoc refuses to prescribe it anymore... I suppose I could get it from my gdoc?) pimozide (Orap: took for Tourette's, not fond of this one, did nothing, want to avoid because of cardiovascular side effects) prochlorperazine maleate (Compazine: does nothing for me...) trifluoperazine (Stelazine: see above) aripiprazole (Abilify: currently taking, does a lot for mood, but does very little if anything for anxiety...) Latuda (lurasidone: can't take anymore... insurance pays 50% of retail value of drug, so it's ridiculously expensive, even with copay card, and can never seem to qualify for PAP's) olanzapine (Zyprexa: currently use PRN, but causes extreme weight gain after just days of using, which is a no-no for me as I'm already very obese and trying to loose weight) quetiapine (Seroquel: not effective at any dose and causes weight gain) Rexulti (brexpiprazole: caused worsened depression from a dose range of 0.25-3 mg, so no thanks... insurance only pays for 50% of this one...) Saphris (asenapine: actually did quite a lot for my anxiety for quite a while, but began to flatten my affect, and eventually made me extremely dysphoric and have crying spells; besides, my insurance only pays for 50% of this one too) Vraylar (cariprazine: worsened depression over a prolonged period of time while taking at 3 mg, didn't have enough strength to stabilize my mood at 1.5 mg, 4.5 mg caused extreme dysphoria and terrible akathisia, and insurance will only pay 50% of retail cost) ziprasidone (Geodon: this one helps with psychosis, mood, and a little bit with anxiety, but at the dose that it helps with this, it is a bit too sedating to handle; this one may be worth revisiting, but the aripiprazole is hard as hell to get off of...) I don't want to get mixed up with thioridazine (Mellaril)...
I've read that perphenazine has good anxiolytic effects, but can be sedating. I have idiopathic hypersomnia, so that would be a bad thing to combine with that.
I've read that thiothixene has a psychostimulant effect at low doses (below and around 10 mg/day), but I don't know anything about any anxiolytic effects it may have, and I imagine the stimulant effect it purportedly has at lower doses might not be good for anxiety. I would hope to get away with a low dose of this one since it's a FGA.
I've also tried all the other anxiolytic agents like Atarax, Vistaril, BuSpar, etc., SSRIs/SNRIs/SARIs/SMSs/various TCAs/amoxapine/mirtazapine/etc./various anticonvulsants, so I'm not looking for alternative advice, see my signature as to other meds I've tried before recommending an alternative to these two meds. The only anxiolytic agents I've not tried are the barbiturates and meprobamate (Miltown).
Can anyone who has had any experience with these two AP's give me any insight into their effects on anxiety?
Hello, it has been awhile!
Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.